Alert archive / Oklahoma / Freeze Warnings in 2011

Freeze Warning 6, NWS Tulsa, OK

October 27, 20119 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this freeze warning at Oct 27, 2011, 3:58 PM CDT for 9 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 28, 2011, 4:00 AM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2011, 3:58 PM CDT (20:58 UTC)
In effect from
Oct 28, 2011, 4:00 AM CDT
Expired
Oct 28, 2011, 3:53 AM CDT
In force
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 61 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -187 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-187 m²/s²
0-3 km storm-relative helicity
-70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WWUS74 KTSA 272058
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
358 PM CDT THU OCT 27 2011

ARZ001-002-010-011-OKZ054>059-061>063-069-281000-
/O.NEW.KTSA.FZ.W.0006.111028T0900Z-111028T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-ROGERS-MAYES-DELAWARE-ADAIR-
358 PM CDT THU OCT 27 2011

...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE 
WARNING...WHICH IS IN EFFECT FRIDAY MORNING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...WASHINGTON...ADAIR...CRAIG...NOWATA...PAWNEE...
   OTTAWA...DELAWARE...ROGERS...MAYES AND OSAGE. 

   IN ARKANSAS...BENTON...WASHINGTON...CARROLL AND MADISON. 

HAZARDOUS WEATHER...
 * SKIES WILL CLEAR LATER ON TONIGHT AND WITH LIGHT WINDS
   TEMPERATURES ARE EXPECTED TO FALL DOWN TO NEAR OR SLIGHTLY
   BELOW FREEZING IN SOME SPOTS. 

IMPACTS...
 * THESE CONDITIONS WILL KILL PLANTS AND OTHER TENDER VEGETATION
   THAT ARE LEFT OUTDOORS OR UNPROTECTED. EXTRA CARE SHOULD BE
   TAKEN FOR OUTDOOR PETS.

DEFINITION...
 * A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * PRECAUTIONS SHOULD ALSO BE TAKEN TO PROTECT SMALL PLANTS AND
   TENDER VEGETATION.

&&

$$
1 follow-up statement
309 
WWUS74 KTSA 280853
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
353 AM CDT FRI OCT 28 2011

ARZ001-002-010-011-OKZ054>059-061>063-069-281000-
/O.CAN.KTSA.FZ.W.0006.111028T0900Z-111028T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-ROGERS-MAYES-DELAWARE-ADAIR-
353 AM CDT FRI OCT 28 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FREEZE 
WARNING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...OSAGE...WASHINGTON...ADAIR...CRAIG...NOWATA...
   PAWNEE...OTTAWA...ROGERS...MAYES AND DELAWARE. 

   IN ARKANSAS...BENTON...WASHINGTON...MADISON AND CARROLL. 

 * TEMPERATURES HAVE REMAINED ABOVE FREEZING ACROSS MOST OF THE
   REGION THIS MORNING. A FEW ISOLATED AREAS COULD STILL SEE
   TEMPERATURES FALL TO NEAR FREEZING BY SUNRISE...HOWEVER 
   A WIDESPREAD HARD FREEZE IS NOT EXPECTED. 

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Oct 27, 3:48 PM CDT, 10 minutes earlier.

Area forecast discussion, Oct 27, 3:48 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT THU OCT 27 2011

.DISCUSSION...

PV MAX OVER THE TX PANHANDLE MOVING QUICKLY EAST. LARGE SWATH OF
RAIN AND ISOLATED THUNDER WILL SPREAD EAST ACROSS SOUTHEAST OK AND
WEST CENTRAL AR THIS EVENING. PRECIP SHOULD BE PRETTY MUCH OVER BY
06Z AS THE WAVE MOVES EAST. SKIES WILL GRADUALLY CLEAR FROM NW TO
SE TONIGHT. TEMPS WILL ARE FORECAST TO DROP NEAR FREEZING TONIGHT
ACROSS THE NORTH NEAR THE KS/MO BORDER WHERE SKIES WILL CLEAR THE
QUICKEST. AS A RESULT...A FREEZE WARNING WILL BE POSTED FOR
TONIGHT. FARTHER TO THE SOUTH WHERE THE LOW LVL MOISTURE IS DEEPER
PER NAM BUFKIT SOUNDINGS...SOME FOG MAY DEVELOP TOWARD MORNING
AFTER THE SKIES CLEAR LATE. ANOTHER CLEAR AND CALM NIGHT BENEATH
THE SURFACE RIDGE FRIDAY NIGHT SUGGEST POTENTIAL FOR FREEZE IS
EVEN BETTER THEN.

THE ECMWF HAS FINALLY COME AROUND TO THE REST OF THE PACK
REGARDING THE NEXT SHORTWAVE TROUGH TO MOVE THROUGH THE PLAINS
LATE IN THE WEEKEND AND EARLY NEXT WEEK. A PROGRESSIVE...OPEN WAVE
WILL SLIDE ACROSS THE PLAINS MAINLY TO OUR NORTH AND WILL BE DRY.

THE GFS AND ECMWF ARE IN SURPRISING AGREEMENT WITH THE NEXT WAVE
TO MOVE INTO THE PLAINS FOR THE MIDDLE OF NEXT WEEK. BOTH MODELS SHOW
VERY SIMILAR TIMING TO THE NEXT FRONT TO MOVE IN LATE TUESDAY AND
WEDNESDAY. RAIN CHANCES HAVE BEEN SHIFTED BACK IN TIME TO TUESDAY
NIGHT AND WEDNESDAY AND INCREASED TO LOW CHANCE BASED ON THE GOOD
AGREEMENT.

LACY

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   35  62  35  67 /  20   0   0   0
FSM   42  62  36  67 /  80   0   0   0
MLC   39  62  36  68 /  90   0   0   0
BVO   32  63  31  68 /  10   0   0   0
FYV   32  57  30  63 /  20   0   0   0
BYV   36  58  33  63 /  20   0   0   0
MKO   38  62  35  67 /  30   0   0   0
MIO   33  61  33  66 /  10   0   0   0
F10   38  62  37  67 /  40   0   0   0
HHW   41  63  36  68 /  90   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 4 AM FRIDAY TO 10 AM FRIDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ061-OKZ062-OKZ063-
     OKZ069.

AR...FREEZE WARNING FROM 4 AM FRIDAY TO 10 AM FRIDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011.

&&

LONG TERM....30/16
Hazardous weather outlook, Oct 27, 12:58 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1258 PM CDT THU OCT 27 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1258 PM CDT THU OCT 27 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...ALONG AND SOUTH OF INTERSTATE 40.
	ONSET...ONGOING THROUGH THE EVENING.

DISCUSSION...
A LARGE AREA OF RAIN...AT TIMES MODERATE TO HEAVY...WILL CONTINUE
ACROSS AREAS TO THE SOUTH AND EAST OF INTERSTATE 44 FOR MUCH OF
THE AFTERNOON AND INTO THE EVENING HOURS. THE HEAVIEST RAIN WILL
LIKELY BE CONFINED TO THE AREA ALONG AND SOUTH OF THE INTERSTATE
40 CORRIDOR.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH MONDAY...NO HAZARDS.
TUESDAY...HIGH WIND POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
HIGH PRESSURE WILL MOVE ACROSS THE AREA...WITH A LIGHT FREEZE
POSSIBLE ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
BOTH FRIDAY AND SATURDAY MORNINGS. A GRADUAL WARMING TREND WILL
ENSUE OVER THE WEEKEND...WITH TEMPERATURES RETURNING CLOSER TO
SEASONAL NORMALS. THE NEXT UPPER SYSTEM SHOULD IMPACT THE REGION
JUST BEYOND THIS FORECAST.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Freeze Warnings in Oklahoma, 2011Freeze Warnings in Arkansas, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.